Impaired cognition

Mar 27, 2018
12
4
3
#1
The worst effects for me of Accutane are mental. I'd be interested to see if anyone relates the following:

Ordinary routine perception goes wrong. I see something/hear some information, and my brain responds with a kind of anxious glitch, which makes no sense as the thing I've seen/heard is none threatening. I then become kind of split psychically - it's like the flow of consciousness has been disrupted and it's alarming and distressing. It leaves me in a kind of perpetual agitation. The glitch can happen every 30 seconds or so. I have few other emotions: the glitch is preoccupying. There is always a sense of inflammation in my brain with this going on.

I also have a variety of physical nervous sensations/arousal/agitation, not necessarily related to any particular thought, but just there.
 
Mar 10, 2018
33
32
18
#2
Things I've found that have helped with mental clarity/brain fog;

  • Pine pollen powder - taking 3 heaped teaspoons per day helped me massively improve my mental clarity to the point where I was just looking at stuff because it was like I could see it in detail again! Unfortunately resulted in high e sides after 4,5 weeks but something I'm thinking of retrying
  • B-vitamins - methyl B12 in a high dose like 1000mg definitely improves mental clarity, I still take this
  • Carnitine l-fumarate - still take this too, and again it helps with clarity
  • Diet - Cutting out grains and sugar completely in the last month or so has also helped
Some things help for a short period - betaine HCI with meals results in a bout of clarity, and shilajit resin helps a little bit

What's your diet like @johnniehaz ?
 
Likes: flynn

flynn

Administrator
Staff member
Feb 28, 2018
73
64
18
#3
The worst effects for me of Accutane are mental. I'd be interested to see if anyone relates the following:

Ordinary routine perception goes wrong. I see something/hear some information, and my brain responds with a kind of anxious glitch, which makes no sense as the thing I've seen/heard is none threatening. I then become kind of split psychically - it's like the flow of consciousness has been disrupted and it's alarming and distressing. It leaves me in a kind of perpetual agitation. The glitch can happen every 30 seconds or so. I have few other emotions: the glitch is preoccupying. There is always a sense of inflammation in my brain with this going on.

I also have a variety of physical nervous sensations/arousal/agitation, not necessarily related to any particular thought, but just there.
Do you think this could relate in part to general anxiety. I know it sounds crazy but I honestly advise you to try GHB, when I take a few ml of this stuff. I feel more alert, more fluent, my anxiety disappears and I feel more like my old self. I'm certain I'm also mentally quicker and wittier. I only advise this, as I think its a far safer and more effective solution long term than benzodiazepines such as xanax or valium. Even if this doesn't relate to anxiety, I still strongly recommend you try GHB. I am sure you will be surprised.
 
Apr 7, 2018
9
5
3
#4
Yeah this is also huge for me. I feel slow, sluggish, my memory is terrible. When talking with friends I can rarely recollect on shared experiences we had. Sucks.
 
Likes: flynn

flynn

Administrator
Staff member
Feb 28, 2018
73
64
18
#5
Yeah this is also huge for me. I feel slow, sluggish, my memory is terrible. When talking with friends I can rarely recollect on shared experiences we had. Sucks.
when did you take tane? how long have you had the bad memory side effects?

I have no idea if this will help but I am constantly trying to learn new facts, languages, random knowledge and stuff, I use Memrise for this (you can make your own lists). It will help you to build/exercise your memory on a daily basis. It seems to have helped mine, I struggle with recall but its getting better. also my memory seems to be better when I'm less anxious. I know its not the best advice but anything is worth trying right.

My memory might not have suffered as much as you or mine has just recovered over time. But on the bright side, I've managed to get great grades throughout college and get a top degree from a high level university. So it doesn't necessarily have to hinder you as much you think it might.
 

flynn

Administrator
Staff member
Feb 28, 2018
73
64
18
#7
Took tane at the end of 2011. Its been a good long while with no progress with my memory. Although a lot of other symptoms have recovered.
Sorry to hear that, I would just advise building and training your memory as frequently as possible. Keep a regular diary, try to be more present and more aware of trying to remember stuff. If I find any supplements I will let you know. Pretty sure vasopressin has been shown to aid memory.